Results 1 to 9 of 9
Lamictal
  1. #1
    tennlady9598 is offline Member
    Join Date
    May 2006
    Location
    , , USA.
    Posts
    51

    Default Lamictal

    Hey guys my mental health doc took me off the lithium b/c I was complaining of the side effects (weight gain, acne) and he put me on lamictal. Does anyone have any experience or knowledge about this drug? He said it was awesome, less anger, less irritability, he was raving over it. I appreciate your help in advance, much love

    LOve and prayers to all who are in my shape!!!

  2. #2
    anono2 is offline Junior Member
    Join Date
    Nov 2006
    Posts
    41

    Default

    Tenn,

    I found some good info here http://www.crazymeds.org/lamictal.html Seems rashes are a serious problem with those who take. I hope whatever your choice that you are doing as best you can. What specifically is he/she recommending it to you for? Bi-polar? Epilepsy?


  3. #3
    tennlady9598 is offline Member
    Join Date
    May 2006
    Location
    , , USA.
    Posts
    51

    Default

    Hey there thanks for the advice, the doc warned me about the rashes, but he said it was like one in a million. He gives it to me for bipolar disorder. I hope i dont get the dang rashes, I start taking it tomorrow. He said it was okay to just quit the lithium cold turkey and start the lamictal tomorrwow Im so glad for youresponded to me, Hope everyting is going great for you!!!!
    quote:Originally posted by o2bacs

    Tenn,

    I found some good info here http://www.crazymeds.org/lamictal.html Seems rashes are a serious problem with those who take. I hope whatever your choice that you are doing as best you can. What specifically is he/she recommending it to you for? Bi-polar? Epilepsy?

    LOve and prayers to all who are in my shape!!!

  4. #4
    anono2 is offline Junior Member
    Join Date
    Nov 2006
    Posts
    41

    Default

    Tenn,

    Things are going well for me and I appreciate you asking. It has been months since I have touched Crystal Meth but I know as well as any that I am just what addicts call dry. I smoke pot here and there and have a drink or two once in a while but compared to 3 and 4 night benders on meth, I'm feeling loads better.

    As far as your doc saying the rashes are 1 in a million, I'm not so sure it's that rare. Most studies show more like 1 in 9 or 10 but hey those odds aren't too bad. I've never experienced much as far as rashes except for poison ivy a few times but I suggest a 1 percent hydrocortisone cream, such as Cortaid in the event you're part of the 1 in a million It supposedly takes some time for Lamictal to take effect so try to be patient. Believe in yourself, the rest will work out.

    Anthony

  5. #5
    Join Date
    Dec 2006
    Location
    , , USA.
    Posts
    369

    Default

    tennlady: my boyfriend and i both have bi-polar but he is much more severe than i and he started on the lamictol and it has changed his life. he says he feels just great for the first time he can remember. and he is doing really good, no more mood swings, lots of energy. he says it is really awsome stuff. i am going to ask my dr. about it also.

  6. #6
    fairygirl79 is offline Junior Member
    Join Date
    Sep 2005
    Location
    USA.
    Posts
    27

    Default

    quote:Originally posted by tennlady9598

    Hey guys my mental health doc took me off the lithium b/c I was complaining of the side effects (weight gain, acne) and he put me on lamictal. Does anyone have any experience or knowledge about this drug? He said it was awesome, less anger, less irritability, he was raving over it. I appreciate your help in advance, much love

    LOve and prayers to all who are in my shape!!!
    Hi Tenn,
    I do know a little about the drug "Lamictal", my mother is currently on this medicine and has been for a few yrs now. She is also being treated for bi-polar. I do know that as far as weight gain goes, you are still going to have weight gain issues with this medicine. She has gained like 50-60 pounds! I have also read that almost any bi-polar meds will make you gain weight, usually in the 100 pound area, maybe its the disease that makes you have weight gain also. I have read a few forums on bi-polar to try and understand fully what kind of disease my mother is dealing with because she is not the same person that she used to be. Boy have we had a time with her. I wish yout the best.

  7. #7
    Mollie_T is offline New Member
    Join Date
    Jul 2007
    Location
    WV, US
    Posts
    6

    Default Didn't help me

    Unfortunately Lamictal made me worse, I had lots of major side effects from it also. I had horrid hand tremors, severe word finding problems, constant unquenchable thrist, my hair thinned just a tad, and it made me down right mean. It takes forever to titrate up to a therapeutic dose. The one good thing about Lamictal is it's very weight neutral.

  8. #8
    Friends10 is offline Junior Member
    Join Date
    Jun 2007
    Posts
    25

    Default to tennlady9598

    Hi,
    You had questions about Lamictal.I am bi-polar.I take Cymbalta and Lamictal.The Cymbalta is for the bi-polar.The Lamictal,which was originally prescribed as an anti-seizure medicine.But doctors found it can be a long-term treatment that may help keep your mood episodes from coming back for an extended period of time.It helps with agitation,irritability,and body pain.These are caused, for me, from the bi-polar.I am not saying this is what you have, but Lamictal works great for me.I use to get so agitated with everyone and everything.Now, when I feel anger coming up my throat and I feel like shredding someone to pieces, I am able to stop and think are they really worth it.Check out this website:Lamictal.com it will tell you more info on the medicine and there is an opportunity to get free coupons for $10 off your next fill.I signed up for it and they sent me six coupons to take to the pharmacy.Hope this helps

  9. #9
    nbroop is offline New Member
    Join Date
    Jul 2007
    Posts
    1

    Thumbs up Lamictal ratings

    I was diagnosed with bipolar after my second child was born. My doctor prescribed lamictal. So far I have had good results with managing mania. Depression was controlled with paxil 60 mg. I was on 300 mg of Lamictal but, still getting manic around 2 pm so I have just upped it to 400mg and will see if that helps. So far no side effects. i like it and it is my first mood stabilizer.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22